Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 11, 2014, 2:18 PM CDT for Limestone County, Madison County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2014, 2:18 PM CDT (19:18 UTC)
- Expired
- Sep 11, 2014, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 2:18 PM CDT | FLASH FLOOD | 1 Ese French Mill, AL | TWO FEET OF WATER WAS REPORTED OVER THE ROAD NEAR AN EMBANKMENT AT THE INTERSECTION OF HIGHWAY 72 AND MCCULLEY MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
671
WGUS54 KHUN 111918
FFWHUN
ALC083-089-112215-
/O.NEW.KHUN.FF.W.0043.140911T1918Z-140911T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 PM CDT THU SEP 11 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MADISON COUNTY IN NORTH CENTRAL ALABAMA...
EAST CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 216 PM CDT...DOPPLER RADAR INDICATED THAT AN AREA OF
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN LIMESTONE COUNTY
HAD PRODUCED UP TO TWO INCHES OF RAINFALL. FLASH FLOODING IS
EXPECTED ACROSS THE WARNED AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN HUNTSVILLE...MADISON...ATHENS...HARVEST...FRENCH MILL AND
CAPSHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3488 8669 3469 8668 3467 8692 3488 8687
$$
TT1 follow-up statement
893 WGUS74 KHUN 112036 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 336 PM CDT THU SEP 11 2014 ALC083-089-112045- /O.CAN.KHUN.FF.W.0043.000000T0000Z-140911T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON AL-LIMESTONE AL- 336 PM CDT THU SEP 11 2014 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL MADISON AND EAST CENTRAL LIMESTONE COUNTIES IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY AND THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA. LAT...LON 3488 8669 3469 8668 3467 8692 3488 8687 $$ TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:07 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 11, 1:07 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT THU SEP 11 2014 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1129 AM CDT THU SEP 11 2014/ SFC LOW PRESSURE IS NORTH OF THE GREAT LAKES WITH A TRAILING COLD FRONT DOWN ALL THE WAY THROUGH THE OHIO VALLEY AND INTO AR. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT IN W TN...AR AND N MS AND ARE SLOWLY MOVING E. THE UPPER LEVEL WIND FLOW IS NOT SUPPORTIVE OF QUICK MOVEMENT TODAY AS THEY ARE NEARLY PARALLEL TO THE FRONT. ISOLATED SHOWERS HAVE DEVELOPED IN PARTS OF THE HUN CWA THIS MORNING ALONG AN OUTFLOW BOUNDARY OF THE STORMS TO OUR NW AND IN A WEAK CONVERGENCE AREA ACROSS THE CENTRAL PORTION OF OUR COUNTIES. INCREASED THE POPS FOR THIS MORNING TO ACCOUNT FOR THIS ISOLATED DEVELOPMENT AND SFC FEATURES IN PLACE. STILL EXPECTING SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA LATER THIS AFTERNOON AND TOWARDS THIS EVENING. A LITTLE BIT OF A DEEPER LAYER OF DRIER AIR IS IN PLACE AS SEEN IN THE REDSTONE SOUNDING COMPARED TO THE BMX SOUNDING AND IN WATER VAPOR SATELLITE. THE PWATS ARE HIGH...OVER 1.5 INCHES AND CAPE VALUES ARE OVER 1500 J/KG SO GUSTY WINDS AND HEAVY RAINFALL ARE POSSIBLE WHEN STORMS DO MOVE INTO THE AREA. INCREASED CLOUD COVER FOR TODAY AS BLOW OFF FROM THE LARGE CLOUD SHIELD ASSOCIATED WITH THE FRONT IS MOVING IN AND LOW CLOUDS ARE STILL LINGERING IN NE AL. ALSO ADJUSTED WIND/WIND GUSTS FOR CURRENT AND EXPECTED TRENDS. LOCATIONS THAT WERE ABLE TO GET PEEKS OF SUN TODAY HAVE BEEN GUSTING AT TIMES. AS FOR TEMPS...COULD STILL GET INTO THE UPPER 80S TO 90. THIS COULD BE ADVANTAGEOUS BUT IF THE CLOUD SHIELD CONTINUES TO HOLD JUST LIKE IT HAS ALL MORNING OFF TO OUR NW WE COULD CONTINUE TO WARM FAVORABLY. IF IT PICKS UP AND MOVES INTO THE CWA THEN THESE TEMPS MAY BE A LITTLE HIGH. JMS && .AVIATION... FOR 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO THE AREA THIS AFTERNOON AND EVENING AS COLD FRONT APPROACHES THE TERMINALS. STORMS COULD CAUSE MVFR CONDITIONS WITH LOWER VIS AND CIGS OTHERWISE VFR CONDITIONS ARE EXPECTED BEFORE SUNSET. MAJORITY OF THUNDERSTORMS WILL MOVE OUT AFTER 01-03Z WHEN MVFR CIGS AND TRAILING VCSH WILL BEGIN. MVFR CONDITIONS COULD LAST TILL THE END OF THE TAF PERIOD IF CLOUD COVER HOLDS. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 11, 1:59 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 159 PM CDT THU SEP 11 2014 ALZ001>010-016-TNZ076-096-097-121000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 159 PM CDT THU SEP 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON ALONG AND JUST AHEAD OF A SLOW MOVING COLD FRONT MOVING SOUTHWARD OUT OF THE OHIO VALLEY REGION. A FEW STORMS MAY BE STRONG WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS. THE THUNDERSTORM THREAT IS EXPECTED TO LINGER INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO FRIDAY...WITH THE COLD FRONT MEANDERING ACROSS THE REGION. THE THUNDERSTORM THREAT IS EXPECTED TO GRADUALLY DIMINISH FRIDAY EVENING...AS SLIGHTLY COOLER AND DRIER AIR BEGINS TO OVERSPREAD THE AREA FROM THE WEST. GUSTY WINDS AND BRIEF HEAVY RAINFALL REMAIN POSSIBLE WITH THE STRONGER STORM CELLS. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED AGAIN ON MONDAY AND INTO MONDAY EVENING...AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 1:14 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT THU SEP 11 2014
ALZ005-006-TNZ096-111900-
MADISON AL-LIMESTONE AL-LINCOLN TN-
114 PM CDT THU SEP 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN LIMESTONE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 200 PM
CDT...
AT 114 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS OVER HARVEST...OR 11 MILES NORTH OF MADISON...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...ATHENS...MOORES MILL...MERIDIANVILLE...HAZEL
GREEN...ARDMORE...HARVEST...ALABAMA A AND M UNIVERSITY...LINCOLN AND
TAFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3505 8645 3474 8648 3479 8694 3499 8686
3499 8684 3501 8683 3506 8664
TIME...MOT...LOC 1814Z 277DEG 19KT 3486 8678
TTThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:14 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.